acne treatments: erythromycin and PanOxyl Watch

This discussion is closed.
Suzie
Badges: 1
Rep:
?
#41
Report 13 years ago
#41
I used to get spots really bad and it wasnt a case of personal hygene because im a very clean person! I tried all the face washes etc going at the time!!! I had a healthy balanced diet and i went to the doctor.. she prescribed me bensamisin topical cream...( i dont know if thats how you spell it) it really dried my skin out but it got rid of the spots... also i know this sounds silly but for some of my friends with not o bad spots they used to use sudocreme!
0
Mustard-man
Badges: 15
Rep:
?
#42
Report Thread starter 13 years ago
#42
(Original post by red_roadkill)
I went on erythromycin originally before moving onto Roaccutane [the miracle drug, IMO].
how long on erythromycin, then to roaccutane? Was the erythromycin just a substitute until you saw the dermatologist?
0
TKR
Badges: 1
Rep:
?
#43
Report 13 years ago
#43
shouldnt this thread be in fashion and beauty?

EDIT: who mods this place anyways?
0
The_Spod
Badges: 0
Rep:
?
#44
Report 13 years ago
#44
I was recommended PanOxyl by the pharmicist

Now there are two types of this cream, one in an alcaholic gel and one in an aqua gel.

I find that the Alcaholic gel works best, even though it has a few more side effects such as skin peeling.

It mentions nothing about not putting it on the face, only to be careful when applying it to your neck and mucus membranes.

It works by opening the pores or something like that and its active ingridient is Benzoyl Peroxide. I tend to wash my face with a face wash, then put it on at night and leave it over night. Been using it for years with no problems, at the start it gives your skin a burining feeling but after a few days its fine.

You will notice some dryness on your chin if you use it there, but never on your forehead for some reason.

If you have bad Acne of find No5 aint working you can try the No10 which is powerful stuff, I have never used it and have been told I dont need it. Once you find it is clearing up I advise dropping down to the No3.

It clears spots up but only over time, you still need to wash your face a number of times a day with a good face wash, and drink plenty of water to keep the skin hydrated.
0
Gexko
Badges: 1
Rep:
?
#45
Report 13 years ago
#45
(Original post by gordon2002)
how long on erythromycin, then to roaccutane? Was the erythromycin just a substitute until you saw the dermatologist?
you have to have some lesser drug for 6 months before they will refer you to a dermatologist who will give you roaccutane, so probably 6 months, it is for most people if theres no effect from the other pills.
0
john !!
Badges: 14
Rep:
?
#46
Report 13 years ago
#46
(Original post by TKR)
shouldnt this thread be in fashion and beauty?

EDIT: who mods this place anyways?
No, IMO this is a health matter.
0
andy5788
Badges: 2
Rep:
?
#47
Report 13 years ago
#47
Having had acne since 13/14, and having been on Erythromycin, oxytetracycline and roaccutane, and having used Tea Tree Oil, all sorts of deep cleansing face washes and differin gel I feel I can add a little to this! lol.
Oxy.. and Erythromycin both worked OK for me when I was younger, however after a while both stopped working, a common problem usually attributed to a build up of resistance. I found Roaccutane to be a mixed bag, it did work very well for the first month or so, but my acne is still quite bad 9/10 months on... (though had a 1 month break..). I also found it caused mood swings (though my family has a history of depression) and lack of concentration as well as the usual drying of skin, lips etc...
My tips (feel free to correct/debate/plain ignore these) would be:
°Wash your face 2/3 times a day, however do not overkill. Only do it 3 times if you feel your acne is reasonably bad. Too much washing can be bad.
°Swimming and sun both help your skin, though as mentioned above be careful with sun exposure.
°Only use the mildest antibiotic needed to keep your acne at bay, don't feel pushed into taking a step up to something such as Roaccutane if you feel you don't need it.
°But most of all. Don't buy the "all you need is tea tree oil and regular washing" crap. Keep seeing your GP and good luck!
0
Jonatan
Badges: 13
Rep:
?
#48
Report 13 years ago
#48
(Original post by Gexko)
you have to have some lesser drug for 6 months before they will refer you to a dermatologist who will give you roaccutane, so probably 6 months, it is for most people if theres no effect from the other pills.
In my case they prescribed roaccutane at once. The doctor simply said that since I had acne all the way down on the back tetracyclanes ( or smth like that. Basically antibiotics if I undestood it correctly ) would most likely not help so it was no point to wait half a year only to prescribe roaccutane anyways. This was in Norway tho so it is possible the routine is different in the UK.
0
Cherry Kisses
Badges: 13
Rep:
?
#49
Report 13 years ago
#49
I was given Panoxl and Erythromycin by my GP, and....the panoxl is ****, all it succeded in doing was completly ruining my skin, making it go dry and peely. But the tablets are really good, they cleared up all my spots in a couple of weeks, but now if i forget to use them for more than about 2 days my spots suddenly sprout up again. Im worried that im gonna have to be on them forever :eek:
0
Herleif
Badges: 0
Rep:
?
#50
Report 13 years ago
#50
(Original post by lessthanthree)
If thread starter doesn't have a lot of acne I wouldn't reccommend jumping in on the roacc. straight away.

The only thing I'll say about erythromycin is it plays havoc with your tummy. Never EVER take it on empty. take it with milk if possible.
I took oral and topical erythromycin often without eating/having eaten & i never once had a problem.

In England they will mess you about with other drugs for ages before putting you on roaccutane, but be aware that it does not work for everybody. However, if you're acne is pretty bad/nodular etc you should definitely think about getting on the stuff.

At the people recommending Dalacin/Zineryt (isnt that topical erythromycin) etc, unless your acne is minor, you rush thru the crappy courses that you will originally be subjected to by your GP due to the 'risks' of roaccutane. I put 'risks' in speech marks because there is no evidence to suggest there are any risks. Moreover it has been suggested, convincingly, that depression (one of the main complaints) is more related to the condition rather than the medication. One of the effects of a course of roaccutane is it almost certainly will make your acne worse to start with and this immediate, severe outbreak might be behind the 'depression' linked to the drug.

In all seriousness, don't listen to the scaremongering. If you think it could help you, try it. Obviously *if* you have problems, then reconsider, just DO NOT be scared out of it by unsubstantiated rumours.
0
lummox
Badges: 1
Rep:
?
#51
Report 13 years ago
#51
I've used PanOxyl with Minocin for about a year now, it's effective at first but after a while you may need stronger cream. Also, as soon as you come off the treatment your acne will come straight back, but I suppose its all to prevent scarring in later life.

I agree -don't drink whilst on Minocin, or an antibiotics. There are major drawbacks to antibiotics, I suggest taking supplements to keep up levels of good bacteria in the intestines eg. aloe vera juice and pro-bacteria supplements otherwise your digestive system will become sluggish and you may feel tired/depressed etc. Good luck!
0
andy5788
Badges: 2
Rep:
?
#52
Report 13 years ago
#52
Moreover it has been suggested, convincingly, that depression (one of the main complaints) is more related to the condition rather than the medication
I would disagree. I noticed definite mood swings and the early signs of depression throughout my course of Accutane, not just for the initial few months.
I am not attempting to put people off, in my opinion it is still worth it and the depression was very mild, but I definitely think it is there.
0
xlouisedoll
Badges: 13
Rep:
?
#53
Report 13 years ago
#53
I used erythromycin..they were sort of effective, but it involved the acne flaring up before it actually went down. However, I think they can only do so much. I use Oxytetracycline now (an antibiotic) and I find it works much more effectively.

I've heard a lot of stuff about how acne treatment can lead to accute depression - not good, but I think its only if you're pretty depressed or unstable anyway. Happy/perky people would be near enough fine using it, apart from maybe the odd mood swing.
0
Endymion
Badges: 1
Rep:
?
#54
Report 13 years ago
#54
(Original post by Suzie)
I used to get spots really bad and it wasnt a case of personal hygene because im a very clean person! I tried all the face washes etc going at the time!!! I had a healthy balanced diet and i went to the doctor.. she prescribed me bensamisin topical cream...( i dont know if thats how you spell it) it really dried my skin out but it got rid of the spots... also i know this sounds silly but for some of my friends with not o bad spots they used to use sudocreme!
Yeah, spots/acne are in no way affected by diet, hygiene, or anything else. It's simply a case of being a 'human being'. Unfortunately, if you get them really bad or continue to have them when you are 20+, then you are looking at a course of medication (Oxytetracycline/Roaccutane) as the only cure.
0
X
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Brexit: Given the chance now, would you vote leave or remain?

Remain (985)
79.44%
Leave (255)
20.56%

Watched Threads

View All